Allee effect in a discrete-time predator-prey system. (English) Zbl 1198.34084

Summary: We study the stability of a discrete-time predator-prey system with and without Allee effect. By analyzing both systems, we first obtain local stability conditions of the equilibrium points without the Allee effect and then exhibit the impact of the Allee effect on stability when it is imposed on prey population. We also show the stabilizing effect of Allee effect by numerical simulations and verify that when the prey population is subject to an Allee effect, the trajectory of the solutions approximates to the corresponding equilibrium point much faster. Furthermore, for some fixed parameter values satisfying necessary conditions, we show that the corresponding equilibrium point moves from instability to stability under the Allee effect on prey population.
Editorial remark: There are doubts about a proper peer-reviewing procedure of this journal. The editor-in-chief has retired, but, according to a statement of the publisher, articles accepted under his guidance are published without additional control.


34D05 Asymptotic properties of solutions to ordinary differential equations
92D25 Population dynamics (general)
Full Text: DOI


[1] Allee, W. C., Animal aggretions: a study in general sociology (1931), University of Chicago Press: University of Chicago Press Chicago
[2] Chen, X., Periodicity in a nonlinear discrete predator-prey system with state dependent delays, Nonlinear Anal RWA, 8, 435-446 (2007) · Zbl 1152.34367
[3] Cheng, Z.; Lin, Y.; Cao, J., Dynamical behaviors of a partial-dependent predator-prey system, Chaos, Solitons & Fractals, 28, 67-75 (2006) · Zbl 1083.37532
[4] Choudhury, S. R., On bifurcations and chaos in predator-prey models with delay, Chaos, Solitons & Fractals, 2, 393-409 (1992) · Zbl 0753.92022
[5] Fan, M.; Agarwal, S., Periodic solutions of nonautonomous discrete predator-prey system of Lotka-Volterra type, Appl Anal, 81, 801-812 (2002) · Zbl 1022.39015
[6] Fowler, M. S.; Ruxton, G. D., Population dynamic consequences of Allee effects, J Theor Biol, 215, 39-46 (2002)
[7] Hadjiavgousti, D.; Ichtiaroglou, S., Allee effect in a predator-prey system, Chaos, Solitons & Fractals, 36, 2, 334-342 (2008) · Zbl 1128.92045
[8] Huo, H. F.; Li, W. T., Existence and global stability of periodic solutions of a discrete predator-prey system with delays, Appl Math Comput, 153, 337-351 (2004) · Zbl 1043.92038
[9] Jang, S. R.J., Allee effects in a discrete-time host-parasitoid model, J Differen Equat Appl, 12, 165-181 (2006) · Zbl 1088.92058
[10] Jiang, G.; Lu, Q., Impulsive state feedback of a predator-prey model, J Comput Appl Math, 200, 193-207 (2007) · Zbl 1134.49024
[11] Jiang, G.; Lu, Q.; Qian, L., Complex dynamics of a Holling type II prey-predator system with state feedback control, Chaos, Solitons & Fractals, 31, 448-461 (2007) · Zbl 1203.34071
[12] Jing, Z.; Yang, J., Bifurcation and chaos in discrete-time predator-prey system, Chaos, Solitons & Fractals, 27, 259-277 (2006) · Zbl 1085.92045
[13] Kendall, B. E., Cycles, chaos, and noise in predator-prey dynamics, Chaos, Solitons & Fractals, 12, 321-332 (2001) · Zbl 0977.92028
[14] Liu, B.; Teng, Z.; Chen, L., Analysis of a predator-prey model with Holling II functional response concerning impulsive control strategy, J Comput Appl Math, 193, 347-362 (2006) · Zbl 1089.92060
[15] Liu, X.; Xiao, D., Complex dynamic behaviors of a discrete-time predator-prey system, Chaos, Solitons & Fractals, 32, 80-94 (2007) · Zbl 1130.92056
[16] Ma, W.; Takeuchi, Y., Stability analysis on a predator-prey system with distributed delays, J Comput Appl Math, 88, 79-94 (1998) · Zbl 0897.34062
[17] McCarthy, M. A., The Allee effect, finding mates and theoretical models, Ecol Modell, 103, 99-102 (1997)
[18] Moghadas, S. M.; Corbett, B. D., Limit cycles in a generalized Gause-type predator-prey model, Chaos, Solitons & Fractals, 37, 5, 1343-1355 (2008) · Zbl 1142.34325
[19] Murray, J. D., Mathematical biology (1993), Springer-Verlag: Springer-Verlag New York · Zbl 0779.92001
[20] Scheuring, I., Allee effect increases the dynamical stability of populations, J Theor Biol, 199, 407-414 (1999)
[21] Sun, C.; Han, M.; Lin, Y.; Chen, Y., Global qualitative analysis for a predator-prey system with delay, Chaos, Solitons & Fractals, 32, 1582-1596 (2007) · Zbl 1145.34042
[22] Teng, Z.; Rehim, M., Persistence in nonautonomous predator-prey systems with infinite delays, J Comput Appl Math, 197, 302-321 (2006) · Zbl 1110.34054
[23] Wang, L. L.; Li, W. T.; Zhao, P. H., Existence and global stability of positive periodic solutions of a discrete predator-prey system with delays, Adv Differen Equat, 4, 321-336 (2004) · Zbl 1081.39007
[24] Wang, F.; Zeng, G., Chaos in Lotka-Volterra predator-prey system with periodically impulsive ratio-harvesting the prey and time delays, Chaos, Solitons & Fractals, 32, 1499-1512 (2007) · Zbl 1130.37042
[25] Xiao, Y.; Cheng, D.; Tang, S., Dynamic complexities in predator-prey ecosystem models with age-structure for predator, Chaos, Solitons & Fractals, 14, 1403-1411 (2002) · Zbl 1032.92033
[26] Xu, R.; Wang, Z., Periodic solutions of a nonautonomous predator-prey system with stage structure and time delays, J Comput Appl Math, 196, 70-86 (2006) · Zbl 1110.34051
[27] Yan, X. P.; Chu, Y. D., Stability and bifurcation analysis for a delayed Lotka-Volterra predator-prey system, J Comput Appl Math, 196, 198-210 (2006) · Zbl 1095.92071
[28] Zhou, S. R.; Liu, Y. F.; Wang, G., The stability of predator-prey systems subject to the Allee effects, Theor Populat Biol, 67, 23-31 (2005) · Zbl 1072.92060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.